Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 103, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jul 30, 2016, 3:54 PM CDT for Brazoria County, Fort Bend County, Texas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2016, 3:54 PM CDT (20:54 UTC)
- Expired
- Jul 30, 2016, 4:15 PM CDT
- In force
- 21 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Brazoria County, TX, Fort Bend County, TX
The radar
The Houston radar (KHGX), 51 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.9 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2530 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
149 WUUS54 KHGX 302054 SVRHGX TXC039-157-302115- /O.NEW.KHGX.SV.W.0103.160730T2054Z-160730T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 354 PM CDT SAT JUL 30 2016 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BRAZORIA COUNTY IN SOUTHEASTERN TEXAS... SOUTHEASTERN FORT BEND COUNTY IN SOUTHEASTERN TEXAS... * UNTIL 415 PM CDT * AT 352 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BRAZOS BEND STATE PARK...OR 13 MILES SOUTHWEST OF FRESNO...AND IS NEARLY STATIONARY. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... IOWA COLONY AND SOUTHERN SIENNA PLANTATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS POSSIBLE WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 2930 9565 2947 9554 2943 9543 2914 9561 TIME...MOT...LOC 2052Z 130DEG 3KT 2936 9555 HAIL...0.75IN WIND...60MPH $$
1 follow-up statement
744
WWUS54 KHGX 302114
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
414 PM CDT SAT JUL 30 2016
TXC039-157-302124-
/O.EXP.KHGX.SV.W.0103.000000T0000Z-160730T2115Z/
BRAZORIA TX-FORT BEND TX-
414 PM CDT SAT JUL 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BRAZORIA AND
SOUTHEASTERN FORT BEND COUNTIES WILL EXPIRE AT 415 PM CDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 2930 9565 2947 9554 2943 9543 2914 9561
TIME...MOT...LOC 2113Z 130DEG 3KT 2936 9555
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:44 PM CDT, 10 minutes earlier.
Area forecast discussion, Jul 30, 3:44 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 344 PM CDT SAT JUL 30 2016 .DISCUSSION... A few showers and a thunderstorm or two have been developing south of I-10 over the last couple of hours or so. Warming in the mid levels and lower PWs are likely behind the overall lack of activity today compared to the last several days. Although the mid level warming will remain in place tomorrow, slightly higher PWs are forecast (1.7-1.9) which may allow for a slight increase in coverage tomorrow afternoon. By Monday, ridging sets up across the Northern Gulf/SE Texas and stifles precipitation chances until Thursday when the ridge begins to shift northward. Friday heading into next weekend a surface low pressure system may track through the Bay of Campeche and into Mexico, bringing with it a surge of deep layer moisture. If this comes to fruition, the surge of moisture will cause an increase in shower and thunderstorm coverage next weekend. Have left the PoPs at 30 for now, but these may increase as confidence grows. High temperatures will slowly creep upward through midweek next week, ranging from the upper 80s along the coast to the upper 90s across portions of the Brazos Valley and Piney Woods regions by Wednesday. Although still quite warm, temps will moderate a teeny bit with the increase in showers and thunderstorms Thursday heading into next weekend. Heat indices are forecast to generally range from the upper 90s to the mid 100s each afternoon. 11 && .MARINE... Low pressure in the lee of the Rockies and high pressure over the eastern Gulf of Mexico will maintain a light onshore flow through the middle of next week. A minor land breeze could develop late tonight and Sunday night with surface winds briefly veering to the southwest toward sunrise before backing to the southeast. A tightening pressure gradient is expected toward the end of next week as low pressure tracks across the southern Gulf. Swells are expected to propagate into the coastal waters next weekend and seas will become slightly elevated. 43 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 77 96 76 97 76 / 10 10 10 10 10 Houston (IAH) 78 94 78 96 77 / 10 30 10 10 10 Galveston (GLS) 82 90 82 90 82 / 10 20 10 10 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && Discussion...11 Aviation/Marine...43
Hazardous weather outlook, Jul 30, 4:27 AM CDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 427 AM CDT SAT JUL 30 2016 TXZ163-164-176>179-195>200-210>214-226-227-235>238-310930- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 427 AM CDT SAT JUL 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY MAINLY ALONG THE COAST SOUTH OF I-10. BRIEF HEAVY RAINFALL...LIGHTNING AND GUSTY WINDS WILL BE THE MAIN THREATS AND STORMS SHOULD NOT REACH SEVERE LEVELS. ELEVATED HEAT INDEX VALUES 100 TO 107 ARE POSSIBLE LATE MORNING THROUGH EARLY EVENING ACROSS SOUTHEAST TEXAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ELEVATED HEAT INDEX VALUES 100 TO 107 ARE POSSIBLE LATE MORNING THROUGH EARLY EVENING ACROSS SOUTHEAST TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 30, 3:48 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 348 PM CDT SAT JUL 30 2016 TXZ227-237-302115- BRAZORIA TX-FORT BEND TX- 348 PM CDT SAT JUL 30 2016 ...STRONG THUNDERSTORMS ACROSS NORTH CENTRAL BRAZORIA AND SOUTHEASTERN FORT BEND COUNTIES THROUGH 415 PM CDT... AT 347 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BRAZOS BEND STATE PARK...OR 13 MILES SOUTHWEST OF FRESNO. THIS STORM WAS NEARLY STATIONARY OR A SLOW DRIFT NORTH-NORTHEAST. PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SOUTHWESTERN PEARLAND...SOUTHEASTERN MISSOURI CITY...ALVIN... MANVEL...FRESNO...ARCOLA...IOWA COLONY...SIENNA PLANTATION... JULIFF AND ROSHARON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 2931 9552 2937 9561 2958 9551 2951 9524 TIME...MOT...LOC 2047Z 300DEG 1KT 2935 9555
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 3:48 PM CDT | Special Weather Statement | HGX | Brazoria | 27 min |
| Jul 30, 4:15 PM CDT | Special Weather Statement | HGX | Harris | 45 min |
| Jul 30, 4:23 PM CDT | Special Weather Statement | HGX | Harris | 37 min |
| Jul 30, 4:35 PM CDT | Areal Flood Advisory | HGX | Harris | 115 min |
| Jul 30, 4:54 PM CDT | Special Weather Statement | HGX | Fort Bend | 36 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.